Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 92, NWS Louisville, KY

April 9, 2011Casey County, Lincoln County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 9, 2011, 1:25 PM EDT for Casey County, Lincoln County, Kentucky. It was in force for 35 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2011, 1:25 PM EDT (17:25 UTC)
Expired
Apr 9, 2011, 2:00 PM EDT
In force
35 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Casey County, KY, Lincoln County, KY

The radar

The Jackson,KY radar (KJKL), 124 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 1:40 PM EDTHAIL 0.75Liberty, KY
Apr 9, 1:42 PM EDTHAIL 1Liberty, KY
Apr 9, 1:45 PM EDTHAIL 0.752 E Liberty, KY
Apr 9, 1:50 PM EDTTSTM WND DMG3 S Liberty, KYTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 8:25 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2430 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WUUS53 KLMK 091725
SVRLMK
KYC045-137-091800-
/O.NEW.KLMK.SV.W.0092.110409T1725Z-110409T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
125 PM EDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 200 PM EDT

* AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED NEAR
  ATTERSON...MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  LIBERTY...
  CRESTON AND RHEBER...
  PRICETOWN AND BEECH BOTTOM...
  LAWHORN HILL AND LANHAMTOWN...
  WALLTOWN AND MOUNT OLIVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3740 8448 3734 8452 3736 8457 3720 8480
      3723 8507 3740 8510 3745 8447
TIME...MOT...LOC 1725Z 272DEG 50KT 3732 8510
WIND...HAIL 60MPH 1.00IN

$$

TWF
1 follow-up statement
781 
WWUS53 KLMK 091750
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
150 PM EDT SAT APR 9 2011

KYC045-137-091800-
/O.CON.KLMK.SV.W.0092.000000T0000Z-110409T1800Z/
LINCOLN KY-CASEY KY-
150 PM EDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR EASTERN CASEY AND SOUTHERN LINCOLN COUNTIES...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MOUNT OLIVE...MOVING EAST AT 55 MPH.

SPOTTERS REPORTED QUARTER SIZE HAIL IN LIBERTY AT 145 PM EDT.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  LIBERTY...
  BROUGHTENTOWN...
  DOG WALK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3727 8496 3740 8491 3745 8447 3740 8448
      3734 8452 3736 8457 3720 8480
TIME...MOT...LOC 1749Z 272DEG 50KT 3729 8468
WIND...HAIL 60MPH 1.50IN

$$

TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 11:23 AM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 9, 11:23 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1123 AM EDT SAT APR 9 2011

...MESOSCALE UPDATE...

WELL...FINALLY GOT SOME WIND DAMAGE REPORTS IN CRAWFORD COUNTY
IN...AND A CORNUCOPIA OF PEA SIZE HAIL REPORTS AS MUCH OF THE 50 DBZ
CORE STRETCH TO 35K. JUST GOT PEA SIZE HAIL AT CHURCHILL DOWNS AND
1/2 INCH HAIL IN IROQUOIS PARK. MANY REPORT OF GREENISH TINT SKY
WITH NRN LINE. TSDF SHOWS 90 KTS AT 5K IN JEFFERSON COUNTY.  WIND
THREAT WILL CONTINUE TO BE VERY STRONG NORTH AND ALONG OF I 65.

BIGGEST CHANGE IS THE SW NEW DEVELOPMENT OF NEW STORMS JUST WEST OF
BUTLER COUNTY AND WE BELIEVE THIS WILL INCREASE IT GETS INTO A MORE
UNSTABLE AIRMASS. THE 12Z BNA SOUNDING SHOWS LIS -9, SFC CAPE (WITH
CAPPING OF 3800 J/KG, WITH DRY LAYER WITH STEEP MID LEVEL LAPSE
RATES.

SVR WATCH 111 CONTINUES TIL 18Z FOR ALL OF CWA...THIS LOOKS GOOD!

.SHORT TERM (TODAY AND TONIGHT)...

IT APPEARS SCATTERED SHOWERS AND TSTMS WILL MOVE INTO OUR FORECAST
AREA THIS MORNING AND POSSIBLY BECOME STRONG TO SVR THIS AFTERNOON
...MOST LIKELY ACRS OUR EASTERN AREAS WITH MAX DESTABILIZATION AND
INCREASING DEEP LAYER SHEAR.

SURFACE ANALYSIS SHOWS A QUASISTATIONARY BOUNDARY NEAR THE OHIO
RIVER EWD TO JUST SOUTH OF LEXINGTON. THIS BOUNDARY SHOULD LIFT NWD
TODAY WHILE NRN MO SHRTWV TROF DROPS SEWD OVER RIDGE INTO SERN
INDIANA THIS AFTERNOON AND TO THE VIRGINIAS TNGT. NERN MO/WRN IL MCS
WILL LIKELY WEAKEN AS IT TRACKS ESE THIS MORNING WITH REDEVELOPMENT
ON THE SOUTHERN FRINGES DURG THE AFTERNOON FUELED BY DIURNAL
HEATING/AFOREMENTIONED DESTABILIZATION AND INCREASING WNW FLOW IN
THE UPPER LEVELS. WILL KEEP POPS IN THE SCATTERED CATEGORY WITH THE
BEST CHC OF SEVERE MOST LIKELY ACRS OUR ERN/SERN COUNTIES. THIS
SUPPORTED BY THE SPC WRF/NAM/HRRR.

TEMPS WILL WARM TODAY TO THE WARMER GFS MOS GUIDANCE (LOWER TO MID
80S).

ALL STORMS SHOULD BE EXITING OUR FORECAST AREA BY 00Z THIS EVENING.
TEMPS WILL REMAIN MILD (60S) BUOYED BY S/SW FLOW DESPITE DECREASING
CLOUDS.

.LONG TERM (SUNDAY - MONDAY)...

THE DEEP ELONGATED 500MB TROUGH CURRENTLY DIGGING ITS HEELS OVER
SOUTHERN CALIFORNIA WILL SPEED UP A BIT BY EARLY SUNDAY AS RIDGING
BUILDS OVER THE PACIFIC NORTHWEST. AS THIS TROUGH MOVES TOWARDS THE
MIDWEST...LOW PRESSURE WILL DEVELOP LATE SUNDAY ACROSS NEBRASKA OR
IOWA...QUICKLY MOVING NORTHEAST ACROSS LAKE SUPERIOR BY EARLY
MONDAY.

AS SURFACE PRESSURES FALL TO OUR NORTHWEST SUNDAY...SOUTHWEST WINDS
WILL STRENGTHEN AND BECOME BREEZY BY AFTERNOON. WITH STRONG RIDGING
ALOFT AND WITH THE EXPECTED POSITION OF THE WARM FRONT WAY NORTH
ACROSS THE GREAT LAKES...ANTICIPATE THAT SUNDAY WILL STAY DRY WITH PARTLY
CLOUDY SKIES. RECORD HIGHS ARE EXPECTED SUNDAY FOR LOUISVILLE
LEXINGTON AND FRANKFORT.

SUNDAY/S FORECAST HIGHS     RECORD HIGHS

LOUISVILLE     88              84 (1977)
BOWLING GREEN  87              90 (1995)
LEXINGTON      85              82 (1978)
FRANKFORT      86              84 (2001)

VERY MILD TEMPERATURES EXPECTED SUNDAY NIGHT AS THE BOUNDARY LAYER
WILL TEND TO STAY MIXY AHEAD OF A SHARP SURFACE TROUGH. ALL RECENT
GUIDANCE HAVE BEEN CONSISTENT IN ADVERTISING A LINE OF SHOWERS AND
THUNDERSTORMS PRECEDING THIS TROUGH ACROSS THE OHIO VALLEY DURING
THE MORNING TO MID-DAY HOURS. PRECIP WILL LIKELY START NORTHWEST OF
THE OHIO RIVER CLOSE TO OR SHORTLY AFTER DAWN...OVERSPREADING THE
ENTIRE REGION BY LATE MORNING TO EARLY AFTERNOON.

ALTHOUGH PRECIPITABLE MOISTURE WILL INCREASE JUST PRIOR TO THIS
LINES EXPECTED ARRIVAL...THE PROGRESSIVE NATURE OF THESE STORMS WILL
TEND LIMIT AVERAGE AREAL PRECIPITATION AMOUNTS TO BETWEEN ONE HALF
INCH AND ONE INCH OF RAIN. DESPITE A STRONG LOW LEVEL WIND FIELD
JUST AHEAD OF THIS FRONTAL PASSAGE...LIMITED INSTABILITY AND A LACK
OF STRONGER DYNAMICS WILL PRECLUDE A WIDESPREAD SEVERE THREAT
OUTSIDE OF A VERY ISOLATED DAMAGING WIND GUST. IN FACT...FORECAST
SOUNDINGS HINT THAT THE BULK OF ANY CONVECTION MAY ACTUALLY DEVELOP
RIGHT BEHIND THE COLD FRONT/WIND SHIFT. LATER MONDAY...BEHIND THIS
CONVECTION...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 10 TO
20 MPH WITH HIGHER GUSTS.

HIGH PRESSURE OF PACIFIC ORIGIN WILL QUICKLY BUILD ACROSS THE OHIO
VALLEY TUESDAY. AS THE 500MB TROUGH AXIS MOVES EAST ACROSS THE
APPALACHIANS EARLY TUESDAY...SKIES SHOULD CLEAR DURING THE MORNING
HOURS. A COUPLE OF NICE DAYS ARE THEN EXPECTED WITH MOSTLY CLEAR
SKIES THROUGH THURSDAY MORNING WITH TEMPERATURES JUST A FEW DEGREES
ABOVE SEASONAL MID-APRIL MAX AND MIN VALUES OF 66/ 46.

BY THURSDAY AFTERNOON A TROUGH IS FORECAST BY THE ECMWF AND THE GFS
TO DEVELOP AND DEEPEN ACROSS THE LOWER MISSOURI VALLEY. THIS FEATURE
WILL THEN MOVE SLOWLY EAST ACROSS THE OHIO VALLEY...BRINGING COOLER
TEMPERATURES AND A CHANCE OF SHOWERS LATE THURSDAY THROUGH
FRIDAY.

&&

.AVIATION (12Z TAF ISSUANCE)...

BRIEF MVFR CONDS IN FOG WILL GIVE WAY TO MOSTLY VFR CONDS THRU THE
PERIOD WITH THE EXCEPTION OF LOWER CONDS IN TSTMS.

TSTM COMPLEX EXTENDING FROM ECNTRL IL THRU STL INTO SE MO WILL
CONTINUE TO MOVE EASTWARD. EXPECT COVERAGE OF STORMS TO DECREASE A
BIT THRU THE MID MORNING HOURS WITH MOST STORMS ON THE COOL SIDE OF
A BOUNDARY JUST SOUTH OF SDF AND LEX. ALL/MOST STORMS THIS
MORNING...ESPECIALLY IN THE SDF AND LEX VCNTY SHOULD BE EVEVATED
WITH HAIL AND HEAVY RAIN BEING THE PRIMARY THREATS. WILL CONTINUE
VCNTY REMARK FOR STORMS WITH COVERAGE STILL EXPECTED TO BE
SCATTERED...WITH THE MOST NUMEROUS ACTIVITY LIKELY IN THE SDF AND
LEX VCNTYS. MAY NEED TO AMEND LATER TO UPGRADE VCNTY REMARK TO MORE
CATEGORICAL WORDING AS STORMS MOVE CLOSER. STORMS COULD CERTAINLY
PRODUCE IFR TO MVFR CONDS IF THEY GO OVER A TAF SITE.

COMPLEX OF STORMS SHOULD BE EAST OF ALL TAF SITES BY MID/LATE
AFTERNOON.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......JDG
SHORT TERM.....DK/11
LONG TERM......JSD
AVIATION.......JDG
Hazardous weather outlook, Apr 9, 11:44 AM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1144 AM EDT SAT APR 9 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-101545-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1144 AM EDT SAT APR 9 2011 /1044 AM CDT SAT APR 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF THUNDERSTORMS WILL PUSH THROUGH THE AREA TODAY AND
INTERACT WITH INCREASING INSTABILITY TO PRODUCE WINDS OF 40 TO 60
MPH WINDS...PEA TO DIME SIZE HAIL...AND EXCESSIVE
LIGHTNING...MAINLY EAST OF INTERSTATE 65. MOST OF THE ACTIVITY
WILL BE DONE BY MID TO LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE REGION MONDAY MORNING
AHEAD OF A COLD FRONT. ISOLATED STRONG WINDS WILL BE THE MAIN THREAT
WITH THESE STORMS AS WELL AS LIGHTNING AND BRIEF HEAVY RAIN.

ANOTHER WEATHER SYSTEM WILL BRING THUNDERSTORMS TO THE AREA
BEGINNING THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HAIL AND DAMAGING WINDS TODAY. SPOTTERS
WILL LIKELY BE NEEDED AGAIN MONDAY MORNING.

JDG

In the hours before

Special weather statement, Apr 9, 12:47 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1247 PM EDT SAT APR 9 2011

KYZ040-046-047-055-091715-
BOYLE-MERCER-WASHINGTON-WOODFORD-
1247 PM EDT SAT APR 9 2011

...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...DIME SIZE
HAIL...AND WIND GUSTS OF 40 TO 45 MPH...

AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
SPRINGFIELD TO 5 MILES EAST OF SPRINGFIELD TO SPRINGFIELD...AND
MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR...DIME SIZE HAIL...AND GUSTY WINDS OF 40
TO 45 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SPRINGFIELD...
  HARRODSBURG...
  BOHON AND STEWART...
  JACKSON AND TALMAGE...
  BRAXTON AND NEVADA...
  SHAKERTOWN AND MUNDYS LANDING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.

&&

LAT...LON 3786 8472 3785 8470 3783 8472 3773 8471
      3761 8487 3762 8504 3763 8504 3763 8528
      3765 8532 3795 8495 3794 8488 3796 8485
      3797 8469
TIME...MOT...LOC 1646Z 269DEG 39KT 3777 8507 3771 8511
          3766 8519

TWF
Local storm report, Apr 9, 12:49 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1249 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             IRELAND                 38.42N  87.00W
04/09/2011  M1.00 INCH       DUBOIS             IN   AMATEUR RADIO

1030 AM     TSTM WND DMG     MARENGO                 38.37N  86.34W
04/09/2011                   CRAWFORD           IN   EMERGENCY MNGR

            SOME TREES DOWN

1037 AM     HAIL             CAREFREE                38.24N  86.36W
04/09/2011  M0.70 INCH       CRAWFORD           IN   AMATEUR RADIO

1100 AM     TSTM WND DMG     NEW PEKIN               38.50N  86.02W
04/09/2011                   WASHINGTON         IN   TRAINED SPOTTER

            TREES REPORTED DOWN.

1103 AM     TSTM WND DMG     MARENGO                 38.37N  86.34W
04/09/2011                   CRAWFORD           IN   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN ACROSS THE AREA.

1106 AM     HAIL             LOUISVILLE              38.22N  85.74W
04/09/2011  M0.50 INCH       JEFFERSON          KY   TRAINED SPOTTER

            REPORTED ALONG DIXIE HIGHWAY.

1107 AM     HAIL             FLOYDS KNOBS            38.32N  85.87W
04/09/2011  M0.50 INCH       FLOYD              IN   TRAINED SPOTTER

1108 AM     HAIL             LOUISVILLE              38.22N  85.74W
04/09/2011  M0.70 INCH       JEFFERSON          KY   TRAINED SPOTTER

            REPORTED AT CHURCHILL DOWNS.

1111 AM     HAIL             SELLERSBURG             38.39N  85.76W
04/09/2011  M0.88 INCH       CLARK              IN   TRAINED SPOTTER

1115 AM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
04/09/2011                   JEFFERSON          KY   EMERGENCY MNGR

            LARGE POLE DOWN HIKES POINT.

1119 AM     HAIL             LOUISVILLE              38.22N  85.74W
04/09/2011  M0.75 INCH       JEFFERSON          KY   TRAINED SPOTTER

            JEFFERSONTOWN

1119 AM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
04/09/2011                   JEFFERSON          KY   TRAINED SPOTTER

            TRESS DOWN ALONG DIXIE HIGHWAY.

1120 AM     HAIL             JEFFERSONTOWN           38.21N  85.57W
04/09/2011  M0.50 INCH       JEFFERSON          KY   TRAINED SPOTTER

1122 AM     HAIL             FERN CREEK              38.16N  85.60W
04/09/2011  M0.50 INCH       JEFFERSON          KY   TRAINED SPOTTER

1123 AM     HAIL             LOUISVILLE              38.22N  85.74W
04/09/2011  M0.50 INCH       JEFFERSON          KY   TRAINED SPOTTER

            SOUTHWEST JEFFERSON COUNTY.

1124 AM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
04/09/2011                   JEFFERSON          KY   LAW ENFORCEMENT

            NUMEROUS POWER LINES DOWN ACROSS THE CITY.

1126 AM     HAIL             JEFFERSONTOWN           38.21N  85.57W
04/09/2011  M0.70 INCH       JEFFERSON          KY   TRAINED SPOTTER

1127 AM     HAIL             FINCHVILLE              38.15N  85.32W
04/09/2011  M0.70 INCH       SHELBY             KY   TRAINED SPOTTER

1127 AM     HAIL             JEFFERSONTOWN           38.21N  85.57W
04/09/2011  M1.00 INCH       JEFFERSON          KY   TRAINED SPOTTER

1129 AM     TSTM WND DMG     NEW ALBANY              38.30N  85.83W
04/09/2011                   FLOYD              IN   TRAINED SPOTTER

            NUMEROUS TREES DOWN ACROSS THE COUNTY.

1130 AM     HAIL             PROSPECT                38.35N  85.61W
04/09/2011  M0.50 INCH       JEFFERSON          KY   TRAINED SPOTTER

1138 AM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
04/09/2011                   JEFFERSON          KY   TRAINED SPOTTER

            TREE REPORTED DOWN ON A HOUSE.

1141 AM     HAIL             SHELBYVILLE             38.22N  85.23W
04/09/2011  M0.50 INCH       SHELBY             KY   TRAINED SPOTTER

1141 AM     TSTM WND DMG     SHELBYVILLE             38.22N  85.23W
04/09/2011                   SHELBY             KY   EMERGENCY MNGR

            SOME TREES DOWN ACROSS THE COUNTY.

1147 AM     HAIL             SHELBYVILLE             38.22N  85.23W
04/09/2011  M0.88 INCH       SHELBY             KY   TRAINED SPOTTER

1154 AM     HAIL             LAWRENCEBURG            38.03N  84.89W
04/09/2011  M0.50 INCH       ANDERSON           KY   TRAINED SPOTTER

1156 AM     HAIL             LAWRENCEBURG            38.03N  84.89W
04/09/2011  M1.00 INCH       ANDERSON           KY   TRAINED SPOTTER

1203 PM     HAIL             CYNTHIANA               38.39N  84.30W
04/09/2011  M0.50 INCH       HARRISON           KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100310 LMK1100311 LMK1100309 LMK1100335 LMK1100332
LMK1100312 LMK1100313 LMK1100314 LMK1100315 LMK1100328 LMK1100316
LMK1100317 LMK1100318 LMK1100319 LMK1100320 LMK1100321 LMK1100322
LMK1100323 LMK1100324 LMK1100325 LMK1100330 LMK1100326 LMK1100327
LMK1100336 LMK1100329 LMK1100331 LMK1100333 LMK1100334

SZAPPANOS
Special weather statement, Apr 9, 1:03 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
103 PM EDT SAT APR 9 2011

KYZ045-046-054-091730-
MARION-NELSON-WASHINGTON-
103 PM EDT SAT APR 9 2011

...THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL SIZE
HAIL...AND WIND GUSTS OF 30 TO 40 MPH OVER SOUTHERN NELSON COUNTY...

AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BARDSTOWN...AND MOVING
EAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR...NICKEL SIZE HAIL...AND WIND GUSTS OF
30 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BARDSTOWN...
  MANTON AND BOTLAND...
  FREDERICKTOWN AND CROAKES...
  VALLEY HILL AND SAINT CATHARINE...
  LITSEY AND POLIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.

&&

LAT...LON 3763 8535 3770 8562 3780 8558 3783 8510
TIME...MOT...LOC 1702Z 270DEG 42KT 3774 8552

TWF
Local storm report, Apr 9, 1:04 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
104 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
04/09/2011                   JEFFERSON          KY   TRAINED SPOTTER

            BUILDING DAMAGE AT BLANKENBAKER AND ELECTRON DRIVE

&&

EVENT NUMBER LMK1100337

SZAPPANOS
Local storm report, Apr 9, 1:17 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
117 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             4 W CAMPBELLSVILLE      37.35N  85.42W
04/09/2011  M1.00 INCH       TAYLOR             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100338

SZAPPANOS
Local storm report, Apr 9, 1:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
119 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     TSTM WND DMG     BALLTOWN                37.73N  85.50W
04/09/2011                   NELSON             KY   TRAINED SPOTTER

            TREE LIMBS AND POLES DOWN.

&&

EVENT NUMBER LMK1100339

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:13 PM EDTSpecial Weather StatementLMKClark47 min
Apr 8, 9:40 PM EDTSpecial Weather StatementLMKClark20 min
Apr 9, 10:00 AM EDTSpecial Weather StatementLMKBreckinridge, Hancock45 min
Apr 9, 10:12 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade33 min
Apr 9, 10:35 AM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade25 min
Apr 9, 10:55 AM EDTSevere Thunderstorm WarningLMKJefferson, Oldham35 min
Apr 9, 11:16 AM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Shelby, Spencer29 min
Apr 9, 11:21 AM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby, Trimble24 min
Apr 9, 11:27 AM EDTSpecial Weather StatementLMKTrimble33 min
Apr 9, 11:32 AM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby28 min
Apr 9, 11:44 AM EDTSpecial Weather StatementLMKBourbon, Clark, Harrison, Nicholas, Scott46 min
Apr 9, 11:52 AM EDTSevere Thunderstorm WarningLMKAnderson, Woodford23 min
Apr 9, 12:05 PM EDTSpecial Weather StatementLMKFranklin, Scott25 min
Apr 9, 12:14 PM EDTSpecial Weather StatementLMKFayette31 min
Apr 9, 12:20 PM EDTSpecial Weather StatementLMKNelson, Washington25 min
Apr 9, 12:27 PM EDTSpecial Weather StatementLMKHardin33 min
Apr 9, 12:30 PM EDTSpecial Weather StatementLMKHarrison, Nicholas30 min
Apr 9, 12:47 PM EDTSpecial Weather StatementLMKBoyle, Mercer, Washington28 min
Apr 9, 1:03 PM EDTSpecial Weather StatementLMKNelson27 min
Apr 9, 1:07 PM EDTSevere Thunderstorm WarningLMKNelson, Washington23 min
Apr 9, 1:13 PM EDTSevere Thunderstorm WarningLMKAdair, Casey, Taylor32 min
Apr 9, 1:23 PM EDTSevere Thunderstorm WarningLMKClark, Madison22 min
Apr 9, 1:33 PM EDTSpecial Weather StatementLMKClark27 min
Apr 9, 1:38 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln37 min
Apr 9, 1:52 PM EDTSpecial Weather StatementLMKMadison8 min
Apr 9, 1:57 PM EDTTornado WarningLMKCasey3 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.